Question: I am a 25-year-old Afro-Caribbean guy. I stared losing my hair three years ago because of strong perm or relaxer I used on my hair. I had a bit softer hair than my fellow Afro-Caribbean’s so can you give me any advice?
Answer: Chemical treatments such as dyes, perms or relaxers can cause temporary hair loss if the strands become brittle and break away from the root or along the shaft, or they can cause permanent hair loss if they burn the scalp and scar the follicle.
However, it doesn’t sound as though either of these scenarios is the case for you. Because you are continuing to lose your hair three years after the incident, it is probable that you have male pattern baldness – an inherent genetic condition that was likely triggered by the chemical perm or relaxer.
The good news is that there are treatments that are clinically proven and approved by medical regulatory bodies that can stabilise hair loss and stimulate renewed growth. You will need to arrange a face-to-face appointment or online consultation with a specialist so they can properly diagnose your condition and make informed recommendations, but an individualised programme that incorporates the most effective treatments for hair loss will provide you with the best opportunity for hair growth success.
Take a look at the before and during treatment photoscans of some of The Belgravia Centre’s clients to get a bit of an idea about the kinds of results possible with this personalised approach to hair loss.